Acella Pharmaceuticals LLC is recalling certain lots of its NP Thyroid medication.
If you take medication for a thyroid condition, listen up. Last week, Acella Pharmaceuticals LLC issued a voluntary recall for certain varieties of a medication used to treat underactive thyroid after routine testing “found some lots contained less than the prescribed amounts of active ingredients.”
At the moment, the recall includes 35 lots of the drug known as NP Thyroid, along with three sample lots. So far, the Georgia-based company has received 43 reports of people experiencing “serious adverse events that could possibly be related to the recall.” According to the recall notice, the affected medications contain “less than 90% of the labeled amount of liothyronine, or T3, and/or levothyroxine, or T4.” A full list of the recalled products can be found here.
People taking the weakened medication who are being treated for an underactive thyroid, or hypothyroidism might experience the following symptoms of hypothyroidism:
- increased sensitivity to cold
- dry skin
- puffy face
- hair loss
- slow heart rate
- swelling of the thyroid gland
- unexplained weight gain
- difficulty losing weight
The company also noted that newborn infants and pregnant women taking the affected medication are at a higher risk of serious injury, and may experience “early miscarriage, fetal hyperthyroidism, and/or impairments to fetal neural and skeletal development.” Elderly people and others with underlying cardiac disease may experience “cardiac pain, palpitations or cardiac arrhythmia.”
If you or someone you know is taking the recalled NP Thyroid®, it is important to contact a healthcare provider for a replacement prescription. If you have additional questions or concerns about the recall, contact Acella Pharmaceuticals at firstname.lastname@example.org or by calling 1-888-424-4341.